News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: anxiety - depression - FAT- crazy??


 nikki5 - Fri Sep 05, 2008 5:25 pm

hi.. I am not sure where to put this but because im feeling rather not all there I thought here might be okay.

I feel like i am loosing the plot but I am not sure what to do about it.

I have issues with my weight. Im fat and I despise myself. Im never just content. I go from not eating at all (last stint 3 weeks) to eating way to much and making myself vomit, to trying not to give a damn and just eating in which i blow up like a darn balloon and then start the hole thing over again. its driving me nuts. I HATE the way i look, HATE the way i feel when i have food in my stomch HATE evething about my body yet the one thing i cant seem to do is be nomal with food.

A few months ago I went to a doctor who prescribed Colozapam (sp?) for anxiety, I went to a gp that i had not been to before and some time later my regular gp caught up with me and thought id be better off taking loximine 20mg to start, as he said the other would take years to come off. so i began taking the loximne for social anxiety and depression and after a month I went back as i didnt feel it was working, he increased the dosage to 40mg a day.
I have these like itchy type things all over my body I am not sure if it is a reaction to the loxamine or not. but they irrate the heck out of me. they are on my arms my stomach, legs, back.. a couple on my face and of course i have scratched so much that they have turned into sores. the loximine i think has helped slightly i think as i realised the other day that i when i need to make a phone call i havent been rehursing the convesation before hand so much. small thing, but somthing that does bother me.

anyway.. Im not sure whats happening to me. as i mentioned up there ^ i despise myself i just.. i cant stand the sight of me and recently I don't know why i got this idea that i could cut the fat off my stomach so i tired along with some other cuts on my arms. I realise this is not normal but im also wondering if i can be sucessful? can i cut the fat off me? is there a way to suck it out somehow without lyposuction? as i cant afford that. if i just cut accross my stocmhc where all the roles are i thought that would do it but i don't no that it worked so good and of course now its kind of sore which is ok but oh i must sound so nuts.. i feel nuts. am i crazy? can it work? ugh.

I want badly to feel normal and not wory about things and just enjoy life you know? but when im not focused on my weight, I spend a lot of time drunk which although makes it easier to communicate with people also makes me gain weight and wehn i stop i feel ***** if not more so because i reliese i have 2 start all over again, and so it just goes on and im really not sure what else to do.

this is really long and i apologise for that. Im not even sure now why im writing this. NUTS - mabye. or just stupid?

anyway. thank you for reading.
 Dr. E. Seigle - Sun Oct 05, 2008 9:30 pm

HiNikki5,

You were courageous to talk about your issues around your self-esteem and what we call "body image", and its effects upon the way that you eat. You appear to possibly have an eating disorder called Bulimia Nervosa, which involves a very negative opinion about your body, the self-despising that you describe, the alternating between overeating "bingeing", excessive dieting (restricting) and "purging" (making yourself vomit or have diarrhea)- (I wasn't sure if you do that part). Depression, anxiety, and feelings of inadequacy are commonly felt. This disorder is partly caused by society's over-valueing of excessive thinness.

This is a dangerous disorder; if you are purging, you can cause abnormalities in your blood chemistry that can cause the heart to stop, and there are other medical risks as well.

The good news is that there is help available for you. It is essential that you find a psychotherapist that specializes in eaating disorders. this is a special field, and expertise is needed. Medication by itself is very unlikely to help much. The therapist should collaborate with a nutritionist who will also work with you. A psychiatrist can provide medication that can help; usually an SSRI such a fluoxetine or citalopram is used. I am not familiar with the medication that you are taking.

Again, allow the brave part of you to continue with the treatment that you need for this common eating disorder (which I am suspecting that you have, but you need to see a professional face to face to be certain.

good luck! -E. Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here